Hail, Cherokee
- When
- May 10, 6:19 PM CST
- Where
- Cherokee County, Forney
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.083, -85.467
Penny size hail was reported along US 431 near Forney.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 6:15 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT TUE MAY 10 2005 .UPDATED... CONVECTION IS CONFINED TO EXTREME EASTERN ALABAMA EARLY THIS EVENING AND DECIDED TO REMOVE RAIN CHANCES FOR AREAS WEST OF INTERSTATE 65 FOR THE REMAINDER OF TONIGHT. UPDATED ZONES HAVE BEEN SENT. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CDT TUE MAY 10 2005 ALZ011>015-017>050-112218- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 518 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). THERE IS A SMALL CHANCE FOR STRONG OR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ACROSS FAR EAST CENTRAL ALABAMA EARLY THIS EVENING. THE COMBINATION OF UNSTABLE AIR AND SOME LIFT FROM A DEPARTING LOW PRESSURE SYSTEM MAY ALLOW A FEW STRONG THUNDERSTORMS TO DEVELOP AND MOVE ACROSS LOCATIONS EAST OF A GADSDEN TO AUBURN LINE EARLY THIS EVENING. THE THREAT FOR STRONG STORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING AFTER 830 PM CDT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THERE IS A CHANCE OF STRONG THUNDERSTORMS AS A COLD FRONT MOVES INTO THE AREA ON SUNDAY. THE EXACT TIMING AND STRENGTH OF THE FRONT AND STORMS ARE STILL UNCERTAIN AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY EARLY THIS EVENING FOR FAR EAST CENTRAL ALABAMA. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 SE GAYLESVILLE 34.23N 85.51W
05/10/2005 0.88 INCH CHEROKEE AL PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND.
&&
JSSThe Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported along US 431 near Forney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449049.